Alert archive / Puerto Rico / Special Marine Warnings in 2007
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at May 27, 2007, 4:26 PM CDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 4:26 PM CDT (21:26 UTC)
- Expired
- May 27, 2007, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 126 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA52 TJSJ 272130 SMWSJU AMZ750-272200- /O.NEW.TJSJ.MA.W.0021.070527T2126Z-070527T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 526 PM AST SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SPECIAL MARINE WARNING FOR... NEAR SHORE WATERS OF WESTERN PUERTO RICO * UNTIL 600 PM AST * AT 521 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A STRONG THUNDERSTORM THAT PRODUCED A WATERSPOUT BETWEEN THE COAST OF ANASCO AND MAYAGUEZ. THE THUNDERSTORM WAS MOVING WEST NORTHWEST AT 15 MPH. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. LAT...LON 1820 6721 1827 6720 1832 6735 1815 6735 $$ RM
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at May 27, 3:03 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 27, 3:03 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 403 PM AST SUN MAY 27 2007 .SHORT TERM...DUE TO SIGNIFICANT MID TO UPPER LEVEL CLOUD COVER ACROSS THE REGION TODAY...DIURNAL CONVECTION TOOK A LITTLE LONGER TO DEVELOP ACROSS PUERTO RICO THAN THE PREVIOUS FEW DAYS...BUT EVEN SO HAVE SEEN GOOD SHOWER ACTIVITY FIRE UP ACROSS THE INTERIOR OF PUERTO RICO THE PAST HOUR OR SO. EXPECT THIS ACTIVITY TO RAPIDLY DIMINISH AROUND SUNSET...WITH ONLY THE CHANCE FOR AN ISOLATED TO SCATTERED SHOWER CAUGHT IN THE TRADE WIND FLOW...TO AFFECT SECTIONS OF EASTERN PUERTO RICO...THE COASTAL WATERS AND THE VI OVERNIGHT. .LONG TERM...VERY PERSISTENT PATTERN ACROSS THE REGION WILL CONTINUE TO PROMOTE A EAST SOUTHEASTERLY WIND FLOW ACROSS THE REGION...WITH VARYING AMOUNTS OF MOISTURE IN TRADE WIND FLOW CONTRIBUTING TO DAILY DIURNAL SHOWER ACTIVITY ACROSS PUERTO RICO...WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE VI AND COASTAL WATERS. MADE A FEW MINOR ADJUSTMENTS TO PREVIOUS FORECAST...BUT DUE TO PERSISTENT WEATHER PATTERN AND VERY FEW CHANGES IN LATEST COMPUTER MODELS...PREVIOUS FORECAST REMAINS LARGELY IN TACT. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11/04
Hazardous weather outlook, May 27, 5:00 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN MAY 27 2007 PRZ001>013-AMZ710>750-281000- 600 AM AST SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS ARE EXPECTED DURING THE MORNING HOURS...SPECIALLY OVER THE EASTERN AND SOUTHERN SECTIONS OF PUERTO RICO. DURING THE AFTERNOON HOURS...THE COMBINATION OF THE AVAILABLE LOW LEVEL MOISTURE WILL COMBINE WITH DAYTIME HEATING...SEA BREEZES DEVELOPMENT IN SOME COASTAL LOCATIONS...AND LOCAL TERRAIN EFFECTS...TO PRODUCE CLOUDINESS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY OVER THE WESTERN...INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO. SOME OF THIS ACTIVITY MAY SPREAD LATER TO THE NORTHERN COASTAL MUNICIPALITIES. PERIODS OF MODERATE TO HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING MAINLY ALONG ROADWAYS WHERE THE DRAINAGE IS POOR. THIS ACTIVITY WILL PERSIST UNTIL LATE AFTERNOON OR EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPMENT ARE LIKELY DURING THE AFTERNOONS OVER THE WESTERN... INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO EACH DAY. THIS WILL ONCE AGAIN LEAD TO MINOR NUISANCE FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. VIZ001-002-AMZ710>730-281000- 600 AM AST SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS ARE EXPECTED TODAY AND TONIGHT ACROSS SOME OF THE LOCAL ISLANDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED DOWN WIND FROM THE MAJOR ISLANDS IN STREAMERS DURING THE AFTERNOONS. ISOLATED TO SCATTERED PASSING SHOWERS ARE EXPECTED DURING THE NIGHT HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Local storm report, May 27, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
524 PM AST SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM WATER SPOUT MAYAGUEZ 18.20N 67.14W
05/27/2007 MAYAGUEZ PR EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WATERSPOUT BETWEEN ANASCO
AND MAYAGUEZ.
&&
ABTAHIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:10 PM CDT | Special Marine Warning | JSJ | 95 min | |
| May 26, 11:10 PM CDT | Special Marine Warning | JSJ | 95 min | |
| May 27, 2:39 PM CDT | Special Marine Warning | JSJ | 36 min | |
| May 27, 4:26 PM CDT | Special Marine Warning | JSJ | 34 min |
Nearby
Special Marine Warnings in Puerto Rico, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.